Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Have you ever had "brain fog?"
Jul 7, 2005

Hello and thank you for considering my question. I'm on Truvada, Reyataz and Ritonavir to boost. Viral load undetectable, CD4's 400. Over the holidays I became very fatigued with brain fog. My doctor said my blood sugar was high and put me on Metformin. In February he also put me on Lipitor for high cholesterol. Though my energy level is much better, I've been having day sweats, tingling in both arms and hands. We stopped the Lipitor over a week ago but I'm still having "brain fog" which makes it hard to concentrate, focus and remember things. How can I improve the mental clarity?

Response from Dr. Conway

Neuropsychological side effects are not terribly common with any of the antivirals you are taking, so I do not think this is the problem. Diabetes and low or high blood sugar can certainly make you tired and have difficulty concentrating, so I would ask how well your blood sugar is controlled. Otherwise, many systemic problems (liver or kidney abnormalities, imbalance in your electrolyte levels or even endocrine problems, such as thyroid or adrenal disease) can explain symptoms similar to yours. Simple blood tests can test for many or all of these, so you should talk to your doctor about these.

I would finally ask if you have any emotional problems or depresssion that could be playing a role here.

Good luck in figuring this out...



Previous
Unprotected sex. Feeling suicide. Pls help!!! URGENT!!!
Next
WHAT IS HTLV-3?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement